Illinois Journal of Mathematics

On the regularity of certain projective monomial curves

M. Omidali and L. G. Roberts

Full-text: Open access


In this paper we present a method to find the regularity of projective monomial curves in terms of an ordering of monoids associated to them. We use this result to find the regularity of certain monomial curves and investigate where regularity is attained in their minimal graded free resolutions.

Article information

Illinois J. Math., Volume 54, Number 2 (2010), 501-508.

First available in Project Euclid: 14 October 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H99: None of the above, but in this section 13D02: Syzygies, resolutions, complexes
Secondary: 14Q05: Curves


Omidali, M.; Roberts, L. G. On the regularity of certain projective monomial curves. Illinois J. Math. 54 (2010), no. 2, 501--508. doi:10.1215/ijm/1318598670.

Export citation


  • I. Bermejo and P. Gimenez, On Castelnuovo–Mumford regularity of projective curves, Proc. AMS 128 (1999), 1293–1299.
  • I. Bermejo and P. Gimenez, Computing the Castelnuovo–Mumford regularity of some subschemes of $\mathbb{P}^n_k$ using quotients of monomial ideals, Journal of Pure and Applied Algebra 164 (2001), 23–33.
  • I. Bermejo and P. Gimenez, Saturation and Castelnuovo–Mumford regularity, Journal of Algebra 303 (2006), 592–617.
  • I. Bermejo, P. Gimenez and G.-M. Greuel, mregular.lib, a Singular 3.0.4 library for computing the Casteluovo–Mumford regularity of a homogeneous ideal, 2007.
  • W. Bruns, J. Gubeladze and N. Trung, Problems and algorithms for affine semigroups, Semigroup Forum 64 (2002), 180–212.
  • W. Bruns and J. Herzog, Cohen–Macaulay Rings, Rev. Ed., Cambridge University Press, Cambridge, 1998.
  • D. Eisenbud, Commutative Algebra with a View Toward Algebraic Geometry, Graduate Texts in Mathematics, vol. 150, Springer-Verlag, New York, 1995.
  • G.-M. Greuel, G. Pfister and H. Sch önemann, Singular 3.0.4, a computer algebra system for polynomial computations; available at, 2007.
  • L. Gruson, R. Lazarsfeld and C. Peskine, On a theorem of Castelnuovo and the equations defining space curves, Invent. Math. 72 (1983), 491–506.
  • S. L'vovsky, On inflection points, monomial curves, and hypersurfaces containg projective curves, Math. Ann. 306 (1996), 719–735.
  • D. P. Patil and L. G. Roberts, Hilbert functions of monomial curves, Journal of Pure and Applied Algebra 183 (2003), 275–292.
  • P. Pison, The short resolution of a lattice ideal, Proc. AMS 131 (2002), 1081–1091.
  • V. De Quehen and L. G. Roberts, Non-Cohen–Macaulay projective monomial curves with positive $h$-vector, Canadian Mathematical Bulletin 48 (2005), 203–210.
  • L. Reid and L. G. Roberts, Non-Cohen–Macaulay projective monomial curves, Journal of Algebra 291 (2005), 171–186.
  • L. G. Roberts, Certain projective curves with unusual Hilbert function, JPAA 104 (1995), 303–311.